Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 102, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2002, 8:39 PM EDT for Clermont County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2002, 8:39 PM EDT (00:39 UTC)
- Expired
- Jun 15, 2002, 9:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 160039 SVRILN OHC025-160130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 838 PM EDT SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN SOUTHWEST OHIO... * UNTIL 930 PM EDT... * AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SUMMERSIDE...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATAVIA... BETHEL... MILFORD... MOUNT CARMEL... WILLIAMSBURG... WITHAMSVILLE... DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:50 PM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 15, 2:50 PM EDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 250 PM EDT SAT JUN 15 2002 UPPER LEVEL LOW CONTINUING TO SPIN OVER GREAT LAKES WITH VISIBLE SATELITTE IMAGERY SHOWING CU FINALLY STARTING TO FILL IN A LITTLE ACROSS FA. CU FIELD LOOKING A LITTLE MORE DEVELOPED ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN INVOF OF UPPER LEVEL JET MAX. THIS FEATURE PROGGED TO ROTATE DOWN ACROSS FA THRU TONIGHT. ETA AND AVN BOTH INDICATING DECENT 850 MB CONVERGENCE FROM 00Z THROUGH 06Z... ESPECIALLY ACROSS SRN 2/3 OF FA...CORRESPONDING WITH AXIS OF DEEPER MOISTURE. WILL CONTINUE WITH CHC POPS TNGT AND NOT INDICATE ANY TIMING...ALTHOUGH DRIER AIR ADVECTING IN AND NVA SHOULD HELP CUT ANY PCPN OFF FM W TO E THRU THE ERLY MRNG HOURS. ALSO...WITH SOME CONTINUED HEATING THRU LATE AFTN AND A LITTLE MID LEVEL COOLING...AMS WILL BECOME MARGINALLY UNSTABLE THROUGH 00Z AND WL INDICT A TSTM POSSIBLE THRU THIS EVENING. FOR SUNDAY...UPPER LEVEL LOW BEGINS TO LIFT SLOWLY NE WITH NWLY FLOW ALOFT ACROSS FA. WITH LACK OF ANY SIGNIFICANT SHORT WAVES AND INSTABILITY ON THE WEAK SIDE...WILL KEEP THINGS DRY FOR SUN. MODELS VARY WITH STRENGTH AND TIMING OF SHORT WAVE ENERGY FOR LATE SUNDAY INTO MONDAY WITH AVN THE FASTEST ON SUNDAY NIGHT AND ETA/NGM HOLDING THINGS BACK UNTIL MONDAY. GIVEN MODEL DIFFICULTY WITH TIMING OF SHORT WAVES IN THIS PATTERN...WILL LEAN TOWARD SLOWER NGM/ETA SOLUTIONS WHICH LINES UP CLOSER TO CURRENT FORECAST AND GO WITH CHANCE POPS FOR MONDAY INTO MONDAY EVENING. AS FOR TEMPS...NOT A WHOLE LOT OF CHANGE IN LOW LEVEL THERMAL FIELDS BETWEEN THIS AFTERNOON AND SUNDAY AFTERNOON SO EXPECT TEMPS ON SUNDAY SIMILAR TO TODAY. SOME WEAK WARMING FOR MONDAY BUT IN COOL PATTERN...PREFER LOWER MAV NUMBERS FOR HIGHS ON MONDAY. .ILN...NONE. LOTT
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.